West Virginia, 2014Strong Wind in West Virginia, November 1, 2014
November 1, 2014 · NWS RLX · 33 events in 33 counties and zones
As a strengthening low pressure system lifted north through the Great Lakes into Ontario, strong winds aloft mixed down to the ground during the late morning and afternoon. Surface temperatures were still in the mid 60s to lower 70s with sunshine.
Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $136,000
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a strengthening low pressure system lifted north through the Great Lakes into Ontario, strong winds aloft mixed down to the ground during the late morning and afternoon. Surface temperatures were still in the mid 60s to lower 70s with sunshine. The cold air advection aloft aided in the downward momentum transfer.
Wind gusts of 40 to 50 mph were common. The strongest measured gust was 57 mph at Yeager Airport near Charleston. Huntington and Clarksburg both measured a 51 mph gust. The Mason County Airport recorded a 50 mph gust.
Electrical outages occurred, mostly due to weak tree limbs falling on overhead lines. Kanawha and Cabell Counties both had around 2,300 customers without electricity temporarily. Around 2,100 customers in Wayne County lost electricity. The other counties had less electric outages. The wind also damaged a roof to a warehouse in Charleston.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Nov 1, 8:56 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Nov 1, 8:56 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
956 AM EDT SAT NOV 1 2014
.SYNOPSIS...
NORTH FLOW INCREASES AS STORM INTENSIFIES OFF MID ATLANTIC COAST.
DRIER AIR ARRIVES NW TO SE TONIGHT INTO SUNDAY. A COLD SUNDAY
NIGHT WITH HIGH PRESSURE IN CONTROL. MODERATING TEMPERATURES MONDAY.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
WILL UPDATE THE FORECAST TO BETTER TIME THE PRECIPITATION BAND
MOVING THROUGH THIS MORNING. WILL ALSO DELAY THE MIX WITH SNOW IN
THE LOW LANDS THIS EVENING BASED ON THE LATEST LAMP GUIDANCE.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY/...
DRY AIR WILL BE MOVING IN QUICKLY SUNDAY...SO HAVE POPS DECREASING
PRETTY FAST THROUGH THE MORNING. HIGH PRESSURE THEN SETTLES IN TO
OUR SOUTH...KEEPING RELATIVELY CALM WEATHER IN PLACE INTO TUESDAY.
NAM SHOWING SOME MOISTURE AND A WEAK 500MB SHORTWAVE TROUGH MOVING
THROUGH MONDAY...HAVE SOME CLOUDS WITH THIS BUT NO PRECIP. CLOUDS
WILL THEN INCREASE MORE TUESDAY AS A COLD FRONT APPROACHES FROM THE
WEST. HAVE SOME SLIGHT CHANCE POPS MAKING IT INTO SE OHIO ZONES BY
LATE TUESDAY.
TEMPERATURES WILL BE WELL BELOW NORMAL SUNDAY AND SUNDAY NIGHT BUT
GRADUALLY WARM BACK TO AROUND NORMAL BY TUESDAY AFTERNOON. BLENDED
IN MOSGUIDE FOR HIGHS...AND A BIAS-CORRECTED CONSENSUS FOR LOWS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
MODELS HAVE THE MAIN WEATHER FEATURE THIS PERIOD BEING A HIGH
AMPLITUDE UPPER TROUGH AND COLD FRONT COMING OUT OF THE PLAINS
TUESDAY...BUT WITH THE SOUTHERN PORTION OF THE UPPER TROUGH CLOSING
OFF AN UPPER LOW OVER THE SOUTHERN U.S.. WHILE THE MODELS AGREE ON
THE SCENARIO OF A SPLIT UPPER STREAM ACROSS THE NATION...THERE ARE
DIFFERENCES ON HOW MUCH ENERGY CLOSES OFF AND WHERE IT SETS UP OVER
THE SOUTH CENTRAL OR SOUTHWEST U.S.. IN ANY CASE...THE NORTHERN PART
OF THE UPPER TROUGH WILL REMAIN PROGRESSIVE ENOUGH TO DRIVE THE
FRONT ACROSS OUR AREA. HOWEVER...THE MODELS DO AGREE THIS SCENARIO
WILL SLOW THE FRONT DOWN A BIT. GIVEN ALL THIS...WILL COMPROMISE
BETWEEN THE GFS AND EURO MODELS AND TIME THE FRONT MOVING ACROSS THE
AREA LATER WEDNESDAY INTO THURSDAY MORNING. FOR PRECIP...LOOKS LIKE A
LEAD SHORT WAVE WILL BRING THE ONSET OF SHOWERS LATER TUESDAY
NIGHT...WITH THE MAIN BAND COMING ACROSS LATER WEDNESDAY AND
WEDNESDAY NIGHT AHEAD OF THE FRONT. TEMPERATURES WILL BE QUITE MILD
AHEAD OF THE SYSTEM AND PRECIP WILL BE OF THE SHOWERY TYPE...BUT NOT
ENOUGH INSTABILITY TO FOCUS ON THUNDER. BEHIND THE COLD FRONT
THURSDAY...CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE WEST WITH
COOLING TEMPERATURES AND MOST POST FRONTAL RAIN SHOWERS ENDING FROM
WEST TO EAST. COOL DRY HIGH PRESSURE FOR FRIDAY.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
AFTER AN INCREASE IN COVERAGE OF PCPN FROM 06Z TO 10Z ACROSS
SOUTHERN WV...MID LEVEL SUPPORT/LIFT FROM DEPARTING 500 MB LOW IS
BEGINNING TO WANE. NEAR 10Z...EVEN THE 700 MB FLOW AT FCX IS
BACKING MORE INTO THE ENE. DYNAMICS SHIFTING SE OF OUR SOUTHERN
COUNTIES AFTER 12Z TODAY.
CONFIDENCE LEFT AT MEDIUM. HARD TO FIGURE COVERAGE OF LINGERING
LIGHT PCPN IN WV AND HOW QUICKLY CEILING HEIGHTS LIFT DURING THE
DAYLIGHT HOURS OVER THE WV MOUNTAIN COUNTIES.
HAVE CEILINGS 2 TO 3 THSD FT IN SE OHIO BY 15Z...BUT HOLD CEILINGS
DOWN OVER WV MOUNTAIN COUNTIES...BEFORE IMPROVING 06Z TO 12Z SUNDAY.
COLDER 850 MB AIR FINALLY RETURNS FROM THE NORTH AFTER 21Z. SOME
FLAKES MAY BE SEEN IN THE CKB TO CRW CORRIDOR...BUT LINGERING SNOW
SHOWERS OVER WV MOUNTAIN COUNTIES THROUGH 06Z SUNDAY...WHILE
CLEARING OCCURS IN SOUTHEAST OHIO.
LOW LEVEL FLOW INCREASES TODAY FROM THE NW AND CONTINUES INTO
SATURDAY NIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: COVERAGE OF LINGERING PCPN HTS-CRW ON NORTH
COULD BE LESS THAN FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22
EDT 1HRLY 07 08 09 10 11 12 13 14 15 16 17 18
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H L L H H H H H H H H H
AFTER 12Z SUNDAY...
NO WIDESPREAD IFR EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...WINTER WEATHER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
VAZ003-004.
&&
SYNOPSIS...KTB/MZ
NEAR TERM...RPY
SHORT TERM...30
LONG TERM...JMV
AVIATION...KTBHazardous weather outlook, Nov 1, 3:39 AM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
439 AM EDT SAT NOV 1 2014
WVZ033>038-046-047-020845-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-
RANDOLPH-
439 AM EDT SAT NOV 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
MINOR SNOW ACCUMULATIONS ARE LIKELY INTO TONIGHT. ACCUMULATIONS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ003-004-020845-
DICKENSON-BUCHANAN-
439 AM EDT SAT NOV 1 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
039-040-020845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
439 AM EDT SAT NOV 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 1, 9:01 AM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1001 AM EDT SAT NOV 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW SNOWSHOE 38.42N 79.99W
11/01/2014 M1.0 INCH POCAHONTAS WV CO-OP OBSERVER
SNOW DEPTH. CO-OP OBSERVER
0600 AM SNOW NE COOL RIDGE 37.66N 81.09W
11/01/2014 M1.0 INCH RALEIGH WV COCORAHS
SNOW DEPTH.
0700 AM SNOW 4 SSE NORA 37.02N 82.32W
11/01/2014 M4.0 INCH DICKENSON VA CO-OP OBSERVER
SNOW DEPTH. CO-OP OBSERVER
0700 AM SNOW 1 W CLINTWOOD 37.15N 82.49W
11/01/2014 M1.0 INCH DICKENSON VA CO-OP OBSERVER
SNOW DEPTH. CO-OP OBSERVER
&&
EVENT NUMBER RLX1401233
EVENT NUMBER RLX1401234
EVENT NUMBER RLX1401235
EVENT NUMBER RLX1401236
NWLocal storm report, Nov 1, 10:15 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1115 AM EDT SAT NOV 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 3 SE JOSEPHINE 37.59N 81.19W
11/01/2014 E1.0 INCH RALEIGH WV PUBLIC
SNOW DEPTH. IN TOWN OF ODD VIA SOCIAL MEDIA.
&&
EVENT NUMBER RLX1401237
NWLocal storm report, Nov 1, 10:23 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 AM EDT SAT NOV 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 5 WSW BRADSHAW 37.33N 81.89W
11/01/2014 E1.0 INCH MCDOWELL WV PUBLIC
ESTIMATE OF 1 INCH SNOW DEPTH.
&&
NWS CHARLESTON WV
IRIS SYSTEMStrong Wind, Barbour
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Barbour forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 39.133, -80.003 (the zone’s center; the record gives no point)
Strong Wind, Boone
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Boone forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 38.023, -81.711 (the zone’s center; the record gives no point)
Strong Wind, Braxton
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Braxton forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 38.700, -80.719 (the zone’s center; the record gives no point)
Strong Wind, Cabell
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Cabell forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 38.420, -82.242 (the zone’s center; the record gives no point)
Strong Wind, Calhoun
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Calhoun forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 38.845, -81.118 (the zone’s center; the record gives no point)
Strong Wind, Clay
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Clay forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 38.463, -81.075 (the zone’s center; the record gives no point)
Strong Wind, Doddridge
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Doddridge forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 39.269, -80.707 (the zone’s center; the record gives no point)
Strong Wind, Fayette
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Fayette forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
Strong Wind, Gilmer
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Gilmer forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 38.924, -80.857 (the zone’s center; the record gives no point)
Strong Wind, Harrison
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Harrison forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 39.284, -80.380 (the zone’s center; the record gives no point)
Strong Wind, Jackson
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Jackson forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 38.835, -81.675 (the zone’s center; the record gives no point)
Strong Wind, Kanawha
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Kanawha forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $30,000
- Reported by
- ASOS
- Coordinates
- 38.337, -81.528 (the zone’s center; the record gives no point)
Strong Wind, Lewis
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Lewis forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 38.996, -80.502 (the zone’s center; the record gives no point)
Strong Wind, Lincoln
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Lincoln forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 38.175, -82.070 (the zone’s center; the record gives no point)
Strong Wind, Logan
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Logan forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.832, -81.935 (the zone’s center; the record gives no point)
Strong Wind, Mason
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Mason forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS
- Coordinates
- 38.770, -82.026 (the zone’s center; the record gives no point)
Strong Wind, McDowell
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- McDowell forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.379, -81.654 (the zone’s center; the record gives no point)
Strong Wind, Mingo
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Mingo forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.726, -82.135 (the zone’s center; the record gives no point)
Strong Wind, Nicholas
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Nicholas forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
Strong Wind, Pleasants
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Pleasants forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 39.371, -81.161 (the zone’s center; the record gives no point)
Strong Wind, Putnam
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Putnam forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 38.509, -81.909 (the zone’s center; the record gives no point)
Strong Wind, Raleigh
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Raleigh forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
Strong Wind, Randolph
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Randolph forecast zone
- Measured
- 38 kt (44 mph) measured gust
- Property damage
- $2,000
- Reported by
- ASOS
Strong Wind, Ritchie
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Ritchie forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 39.178, -81.063 (the zone’s center; the record gives no point)
Strong Wind, Roane
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Roane forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 38.714, -81.348 (the zone’s center; the record gives no point)
Strong Wind, Taylor
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Taylor forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 39.336, -80.046 (the zone’s center; the record gives no point)
Strong Wind, Tyler
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Tyler forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 39.465, -80.885 (the zone’s center; the record gives no point)
Strong Wind, Upshur
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Upshur forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS
- Coordinates
- 38.898, -80.233 (the zone’s center; the record gives no point)
Strong Wind, Wayne
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Wayne forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $15,000
- Reported by
- ASOS
- Coordinates
- 38.146, -82.427 (the zone’s center; the record gives no point)
Strong Wind, Webster
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Webster forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
Strong Wind, Wirt
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Wirt forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 39.022, -81.379 (the zone’s center; the record gives no point)
Strong Wind, Wood
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Wood forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $5,000
- Reported by
- ASOS
- Coordinates
- 39.211, -81.515 (the zone’s center; the record gives no point)
Strong Wind, Wyoming
- When
- November 1, 11:00 AM EST to 4:00 PM EST
- Where
- Wyoming forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.610, -81.549 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Eastern Pacific Coastal Waters, November 1, 20144 deaths · 1 injured · 1 event
- Drought in Texas, November 1 to 30, 2014$44,000 · 24 events
- High Wind in Utah, November 1, 2014$75,000 · 70 kt wind · 4 events
- Drought in Oklahoma, November 1 to 30, 201441 events
- Frost and Freeze in Kentucky, November 1 to 2, 201422 events
- Drought in New Mexico, November 1 to 30, 201420 events
- Frost and Freeze in Illinois, November 1 to 2, 201419 events
- Heavy Snow and Winter Weather in South Carolina, November 1, 2014$18,000 · 5 events
- Blizzard and Heavy Snow in Tennessee, November 1, 201417 events
- Drought in Texas, November 1 to 30, 201416 events
- Winter Weather in Georgia, November 1, 201413 events
- Drought in California, November 1 to 30, 201411 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543773, 543774, 543775, 543776, 543777, 543778, 543779, 543780, 543781, 543782, 543783, 543784, 543785, 543786, 543787, 543788, 543789, 543790, 543791, 543792, 543793, 543794, 543795, 543796, 543797, 543798, 543799, 543800, 543801, 543802, 543803, 543804, 543805.